This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Hi, I have a big problem with feeling overwhelmingly stressed out, and always feeling anxious. I also am constantly edgy and have a very short fuse, and find myself having outbursts of anger and people for doing something that normally would not upset me. My doctor said I have GAD and perscribed me Wellbutrin XL. I have been on it for a month, doesn't seem to be helping. I have also tried Paxil, but it gave me bad side effects. Ok, that is the basic background.
My question is, for a long time, but more severely recently, I have had an extremely sensitive gag reflex and causes me to gag/dry heave from almost anything. From physical things like brushing my teeth and eating to mental things like thinking of something that tastes bad/smells bad or is gross to me. It has become a very persistent problem that has gotten very frustrating. I try to eat yogurt in the morning, and end up gagging to the point that i can't swallow it. I will then feel nauseous for the next 10 minutes or so. This happens around 10-20 times a day.
I am also very dizzy all the time, regardless of the medication I am on, and have been like that for years. I also suffer from a constant mild headache, I had a CAT scan that turned out normal. The constant dizziness increases the nauseous feeling I have through out the day.
My biggest question, do you think that these are all related, or could there be something wrong in the throat causing me to constant gag and dry heave, or is it related to anxiety (although no anxiety med has helped this yet) and is the dizziness related to the anxiety, or could I have an issue with my inner ear?
This was long, I am sorry, but I would love input from anyone. Thank you!!!!
Of course I do not know enough about you to answer your question definitively, but it sounds quite familiar to me as the symptoms of gad. You should be in psychotherapy and not just hope medications will do the job, but, that said, ask your doctor about klonopin which more directly effects anxiety, and see what happens to your symptoms.
I myself suffer with GAD. I was told recently by my shrink that Wellbutrin doesn't exactly help with the symptoms of GAD. He wouldn't start me on it. Look into to that. I do take Klonopin 1/2 tablet twice a day everyday for the last 3 months. It helps a lot. I would suggest that you go to your pcp and have him/her do a full blood panel, including thyroid testing. I noticed that my anxiety was getting worse and having some of the same symptoms as you and come to find out I have thyroid problems that were making things worse. Do you have children and if so when was the last one born. Weird question I know but some thyroid disorders appear after having children. Hope this helps.
I thought klonopin was like xanax where you only took it for panic attacks as needed instead of on a preventative daily basis. I will definitely ask my doctor about this the next time I go in since both of you recommended it.
I had the same type of things happening to me. I took me a little over Two (2) years to get any relief. I went throught the different meds, I was told I had TMJ, to lose weight, CT of the head and the list goes on. These problems were also blamed on Welbutrin XL. I've been taking it for 4+ years.
I had surgery 2 months ago and no more headaches. I was my neck, I had a bad disk in my neck that was removed and fused. Still in recovery but feel great.
I would strongly suggest you still get a full blood panel done. As far as the Klonopin it can be taken as a preventive measure. Look it up in a drug book. It actually works best if in the blood stream on a regular basis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.